MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ATRIUM ICAST COVERED STENT; PTFE COVERED STENT

ATRIUM MEDICAL CORPORATION ATRIUM ICAST COVERED STENT; PTFE COVERED STENT
Model Number 85443
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/21/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be submitted upon completion of the investigation into this event.
 
Event or Problem Description
It was reported that the device had been opened and flushed.They tried to place a wire through the lumen but nothing would go through.The product was never used as they could not load it on the wire.
 
Additional Manufacturer Narrative
Engineering analysis: the returned device was removed from the bio-hazard bag and disinfected.Upon initial inspection the stent was still in its original position and firmly crimped to the balloon.Upon closer inspection of the stent there was a pinch of the stent on one side creating a high point.The stent was affectively crushed on the proximal end.A 0.035" guidewire was advanced through the guidewire lumen of the catheter.The wire met a significant blockage in the area surrounding the pinched stent.It is not clear how the stent became pinched.The stent diameter was measured and compared to the lot qualification data.The diameter was 2.1mm.This is in line with the lot qualification data indicating it was properly crimped in manufacturing.Additional inspections are performed in the process of manufacturing the icast covered stent to ensure its quality.The manufacturing inspection process currently has two, 100% inspections in place to ensure the patency of the guidewire lumen using a.035"in guide wire.The first guide wire inspection is conducted after the manifold is bonded at the leak check operation.The second guidewire inspection is conducted after crimping the stent on to the folded balloon during the manufacturing final inspection.This procedure instructs the operator to again conduct an additional 100% guide wire patency check of the guide wire lumen and is conducted just prior to packaging the device in the packaging tray.If the guidewire was unable to pass easily through the guidewire lumen of the catheter it would have been rejected at one of the two in processes inspection steps.Engineering summary: a full review of the catheter lot history records for the device in question was performed.The records indicate that this lot of catheters passed atriums final lot qualification testing.This inspection requires that the catheter lot must pass the following: ability of the stent and delivery system to be passed through the labeled introducer sheath.Ability to deploy the stent at nominal pressure (8atm).Ability to withdraw the deflated balloon catheter back through the labeled introducer sheath ability of the delivery system to withstand 5 inflate/deflate cycles at the rated burst pressure (12atm) without leaks or failures.Balloon burst testing.The balloon must burst over the rated burst pressure specified on the label (12atm) manifold to shaft tensile testing.Samples when tensile tested must not break or separate below 3.37lbs result: all quality inspection samples passed this final inspection without any non-conformances noted during the final lot qualification testing.Conclusion: based on the details of the event and the successful lot qualification test data, atrium can find no fault with the lot of stent delivery systems in question.It appears as if the stent were compressed or crushed some point.This however, cannot be confirmed.Clinical evaluation: a delivery catheter is prepped and flushed prior to admission to the sterile field.If the clinician was unable to advance a wire through the lumen of the delivery catheter during preparation the device would be rejected and a second product would have to be located and prepared.This would create a procedural delay prior to patient contact.The instructions for use state that special care must be taken not to handle or in any way disrupt the placement of the icast covered stent on the balloon and do not use if the icast covered stent is damaged.

Brand Name
ATRIUM ICAST COVERED STENT
Common Device Name
PTFE COVERED STENT
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
hudson NH
MDR Report Key5876478
Report Number1219977-2016-00173
Device Sequence Number814521
Product Code JCT
UDI-Device Identifier00650862854435
UDI-Public00650862854435
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/26/2019
Device Model Number85443
Device Catalogue Number85443
Device Lot Number238889
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/28/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date08/15/2016
Supplement Report FDA Received Date09/09/2016
09/20/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR